Ask a doctor

Botox on my Forehead, Frown Lines and Crows Feet, and My Eyes Look Tired and Feel Heavy. Causes?

I have had botox injections for the forehead, frown lines and crow feet areas two weeks ago. I noticed recently that my eyes look very tired, as if I did not sleep for days, have serious dark circles, especially in the tear canal corner, and puffy lids. My eyes seems heavy, kind of burning. They feel like I have been exposed to some kind of allegran. Is it possible that i could be allergic to it. What is the solution? a doctor mentioned some kine of medicine that could help with the puffin

Doctor Answers (3)

Tired Heavy Heavy Eyes After Botox on the Forehead

+1

Drooping of the eyelids can occur.  Overall though the likelihood is less than 1% of all cases. This can happen when too much Botox has been injected and/or the placement of the injection site was off.

The excess Botox can migrate by as far as an inch to other areas that were not intended to receive the injection.

Usually eyelid drooping will go away on its own. If it occurs within 3-4 days after the injection, it will probably take about 3-4 weeks for the effects to wear off. If it occurs a little later, 4-5 days, it will take less time for the droopiness to dissipate.

Alphagan or lopidine  can be  used as eyedrops to help improve the droopiness.  They work by stimulating other muscles that could pull the eyelid up.


Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Heavy Eyelids and Tired Look from Botox

+1

As suggested by other physicians, it sounds like you were over-injected.  If too much Botox is injected into the forehead, it excessively relaxes the muscle (frontalis) and causes the eyebrows to feel heavy and the upper eyelids to look puffy.  Unfortunately, it is hard to correct this heaviness immediately; but as the Botox wears off (being temporary), the symptoms you are experiencing will as well. Botox is not permanent. I cannot explain the dark circles and suspect it is probably not related to the Botox. I recommend you follow up with your doctor to let him/her know what you are experiencing and to evaluate you in person.  This should be something that can easily be avoided in the future should you choose to do Botox to those areas again. 

 

 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Botox and heavy eyelids

+1

It sounds to me like you just had a little too much injected.  When botox relaxes the muscles in the upper face, it can cause a "heavy brow" and your upper eyelids can be a little puffy and look sleepy.  The good news is, this wears off usually in a few weeks.  Sometimes the fluid that the botox is in can cause some swelling, but this should also resolve quickly.  Bruising can cause the discoloration and should go away.  Call the doctor who performed the procedure to let them know.  In the future, you might want to put in a lower dose. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.